# SDR CA130807002

- Difficulty date: August 3, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 212
- Aircraft time: 15,871 hours
- Engine: Pwa PT6T3B
- System (JASC): 6300 · Main Rotor Drive System
- Part: Boot
- Part number: 212040176103
- Condition: Leaking
- Location: Drive Shaft
- Stage of operation: CR
- How discovered: 9
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) THE HELICOPTER WAS WORKING ON A FIRE ABOUT 6 MILES AWAY WHEN THE PILOT NOTICED THAT THERE WAS A CHANGE IN THE PITCH TO THE VIBRATION OF THE ACFT, IT DIDN`T SEEM EXCESSIVE SO THE PILOT CARRIED ON.  THEN AN ODOR OCCURRED IN THE ACFT.  FINISHED THE DROPS OF WATER THEN RETURNED TO THE AIRPORT.  AFTER SHUTTING DOWN THE PILOT CLIMBED ON TOP TO LOOK AT THE MAIN DRIVE SHAFT.  HE FOUND GREASE EVERYWHERE IN THE MAIN DRIVE SHAFT TUNNEL.  ACFT WAS GROUNDED.  CORRECTION ON THE BOOT PN 212-040-176-103.  THE BOOTS WERE REPLACED WITH NEW BOOTS AT THE LAST 600HR/12 MONTH INSPECTION.
